Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 353, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Oct 6, 2007, 9:34 PM CDT for Logan County, McIntosh County, North Dakota. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2007, 9:34 PM CDT (02:34 UTC)
- Expired
- Oct 6, 2007, 10:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
Counties Logan County, ND, McIntosh County, ND
The radar
The Bismarck radar (KBIS), 113 km from the middle of the area, began a volume at 02:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 2.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 3:33 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Oct 6, 3:33 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 333 PM CDT SAT OCT 6 2007 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... STRONG BAROCLINIC ZONE IN PLACE ACROSS THE REGION. EXPECT THUNDERSTORMS TO FORM ALONG AND WEST OF THE QUASISTATIONARY FRONTAL SYSTEM ACROSS NORTHERN SD INTO EASTERN ND DURING THE EVENING HOURS. THE FOCUS FOR THUNDERSTORMS AFTER MIDNIGHT WILL BE ALONG AND WEST OF THIS FRONT. TO THE WEST...DRIZZLE AND FOG IS ABOUT ALL THE PRECIP I EXPECT. ON SUNDAY THIS SYSTEM WILL BE CLEARING OUT WITH LINGERING SHOWERS SOUTH AND EAST. AS UPPER LOW SWINGS THROUGH AND EXITS THE REGION MONDAY...KEPT A FEW SHOWERS ACROSS THE EAST. THEN I DROPPED ALL MENTION OF PRECIPITATION MONDAY NIGHT THROUGH TUESDAY. .LONG TERM...WEDNESDAY THROUGH SATURDAY UPPER LEVEL RIDGE AXIS AND SURFACE HIGH PRESSURE MOVE ACROSS THE NORTHERN PLAINS WEDNESDAY DAYTIME...BRINGING DRY CONDITIONS AND NEAR TO SLIGHTLY ABOVE SEASONAL TEMPERATURES. AN UPPER LEVEL SHORT WAVE TROUGH QUICKLY MOVES INTO THE REGION WEDNESDAY NIGHT...AND WILL BRING A CHANCE OF PRECIPITATION WITH IT. THUS INTRODUCED SLIGHT CHANCE POPS WED NIGHT...AS WELL AS KEEPING WHAT WAS IN THERE ACROSS THE EAST FOR THURSDAY DAYTIME. THE UPPER RIDGE THEN REBUILDS OVER THE REGION THURSDAY NIGHT THROUGH FRIDAY...WITH MODELS HINTING AT ANOTHER UPPER LEVEL SHORT WAVE TROUGH POSSIBLY IMPACTING THE FORECAST AREA OVER THE WEEKEND. ALL AND ALL THOUGH...NO MAJOR WEATHER SYSTEMS OR MAJOR TEMPERATURE DEVIATIONS FROM NORMAL EXPECTED THROUGH THE EXTENDED. && .AVIATION... COMPLEX AVIATION FORECAST CONTINUES OVER THE NEXT SEVERAL HOURS...POSSIBLY THROUGH TONIGHT. MVFR-LIFR CIGS LOOK TO PERSIST AT LEAST OVER THE NEXT SEVERAL HOURS. SOME BREAKS IN THE CLOUDS ARE NOTED OVER THE SOUTHWEST AND SOUTHEAST...WITH THE NAM12 SHOWING THIS WELL VIA ITS 925MB RH TIME SERIES. IF THIS MODEL SOLUTION IS ACCURATE...AND IF MAV GUIDANCE IS CORRECT...MVFR-IFR CIGS AND VIS WILL REDEVELOP AND PERSIST THROUGH TONIGHT AND INTO TOMORROW MORNING TILL 15-18Z. IN ADDITION...AN UPPER LEVEL IMPULSE EJECTING NORTHEAST FROM THE CLOSED UPPER LOW OVER THE ROCKIES WILL TRANSVERSE THE FORECAST AREA 02Z THROUGH 13Z...BRINGING WIDESPREAD SHOWER ACTIVITY OVER MOST AREAS SAVE THE NORTHWEST. IFR OR LOWER CIGS AND VIS WILL RESULT IN HEAVIER PRECIPITATION ACTIVITY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && WAA/NH
Hazardous weather outlook, Oct 6, 4:36 AM CDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 436 AM CDT SAT OCT 6 2007 NDZ001>005-009>013-017>022-031>035-040>046-070945- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN- GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS- 436 AM CDT SAT OCT 6 2007 /336 AM MDT SAT OCT 6 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FOG AND SHOWERS WITH ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN THE AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ023-025-036-037-047-048-050-051-070945- WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY- 436 AM CDT SAT OCT 6 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT FOG AND DRIZZLE CAN BE EXPECTED THIS MORNING. THE FOG WILL DROP VISIBILITIES TO AROUND 1/2 MILES AT TIMES. THIS AFTERNOON AND EVENING...THUNDERSTORMS ARE LIKELY. IF THUNDERSTORMS DEVELOP...SOME COULD BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 10:31 PM CDT | Severe Thunderstorm Warning | BIS | Stutsman | 17 min |
| Oct 6, 10:38 PM CDT | Severe Thunderstorm Warning | BIS | Emmons, Kidder, Logan | 37 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.